Must....Keep.....Blogging.....

3:14 PM AirplaneFoodCritic 0 Comments

Alas, there comes a point in most blogger's lives when he or she says....I know it has been a long time since my last post but....


 And here I am saying just that. I have my reasons, just like everyone else does. My reasons is that for the last year I have been afflicted with severe Rheumatoid Arthritis. Sure, I have had RA since I was about 10 years old but somehow, in the last year and then some, it decided to get really crazy on me and spread from just my knees and toes to my hands, hips, ankles, elbows, wrists and back. At first I had no idea it was my arthritis. I went to the emergency room thinking I was basically dying. The doctor just looked at me and said, it is rheumatoid arthritis. Then he gave me a six month prescription of Vicodin. The Vicodin was ok but I had to do something more so I saw a Rheumatologist. He put me on some meds that are actually meant to treat malaria. I was still in pain and I was on my way to Europe so my dr also put me on Prednisone.
When I got back from my trip I went off the Prednisone slowly. I still found I was in pain so the RA dr then put me on another drug on top of the malaria drug. This drug is meant to help organ transplant patients not reject the organ. That makes a bit of sense since I have an autoimmune disease which means my body is rejecting my...er body.
That new drug made me throw up for about the first hour of work every morning. I had to go off of it. There are other drugs out there for RA but I make wine for a living and I pretty much need to drink alcohol. A lot of these drugs do terrible things to a liver, specially when alcohol is involved. So currently I am back on Prednisone, the malaria drug and pain killers waiting for the next drug to prescribed.

As someone who has been trying to blog about health and weight loss and all that fun stuff, I sure got unhealthy and fat. Well, not fat but if you do not know the bazillion side effects of Prednisone, some of them are "Moon Face", deteriorated bones, excessive belly fat, increased sweating, nervousness, personality changes, itching, swelling tongue, lips, cheeks, chin...sounds fun, eh? It basically makes you a troll.
So trying to eat healthy has been difficult. Sure, I am eating relatively healthy, save for the junk-food-weekend-movie-binge-fun-time, but eating healthy feel so so so futile when on this much medication. Medication that is actually targeting to increase your face and belly fat. Where is the medication that gives you boob fat?? Tell me where those meds are?! Oh well. Here we are with what we have.
Now it is summer and I am not fat but I am not terribly thrilled with my waist and face. I watched Fat, Sick and Nearly Dead and was a bit inspired. Not by the weight loss but by the fact that a man who was taking similar medication as I (he has an autoimmune disease as well) ended up no longer dependent on the pills.

I am going to give a juice diet a try. Not so much like what Joe Cross, the filmmaker and star, did. He juiced fasted for 60 days. I hope to just supplement a good diet with juices. I bought a moderately priced juicer and I will see how I feel after ten days of adding "micronutrients" to my regular diet in full force.

You Might Also Like

0 comments: